Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 1871–2245
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Embedding snowflakes of Carnot groups into bounded dimensional Euclidean spaces with optimal distortion

Seung-Yeon Ryoo

Vol. 15 (2022), No. 8, 1933–1990

We show that for any Carnot group G there exists a natural number DG such that for any 0 < 𝜀 < 1 2 the metric space (G,dG1𝜀) admits a bi-Lipschitz embedding into DG with distortion OG(𝜀12). We do this by building on the approach of T. Tao (Rev. Mat. Iberoam. 37:1 (2021), 1–44), who established the above assertion when G is the Heisenberg group using a new variant of the Nash–Moser iteration scheme combined with a new extension theorem for orthonormal vector fields. Beyond the need to overcome several technical issues that arise in the more general setting of Carnot groups, a key point where our proof departs from that of Tao is in the proof of the orthonormal vector field extension theorem, where we incorporate the Lovász local lemma and the concentration of measure phenomenon on the sphere in place of Tao’s use of a quantitative homotopy argument.

Carnot group, snowflake embedding, Nash–Moser iteration, Lovász local lemma, concentration of measure
Mathematical Subject Classification
Primary: 30L05
Received: 2 May 2020
Revised: 4 March 2021
Accepted: 6 April 2021
Published: 10 February 2023
Seung-Yeon Ryoo
Department of Mathematics
Princeton University
Princeton, NJ
United States